MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542620
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: mentor siltex round moderate profile 325cc saline breast implant, catalog # 3542650, lot # 211867.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a primary breast augmentation with a saline mentor siltex round moderate profile 175cc and experienced deflation on the left breast implant.The deflation was confirmed via mammogram.As a result, the patient underwent removal of the implant on (b)(6) 2018.
 
Additional Manufacturer Narrative
Device evaluation summary: it was reported that a 62 year old female patient underwent a primary breast augmentation with a saline mentor siltex round moderate profile 175cc and experienced deflation on the left breast implant.The deflation was confirmed via mammogram.As a result, the patient underwent removal of the implant on (b)(6) 2018.Two devices were returned to mentor without fluid inside.Brown material was observed within the device.Yellow, white, blue and brown material was observed on the shell surface.The mentor product analysis lab discovered on device a a rent measuring approximately 0.5 cm on the anterior aspect.Microscopic examination of the edges of the rent revealed parallel striations.No other anomalies were discovered.On the other hand, device b presented several lines of shell wear on the anterior aspect, suggesting in-vivo folding or creasing of the device and two rents measuring 0.5 cm and 0.4 cm located on the posterior aspect.Both rents gave no evidence of instrument damaged under microscopic examination.No other anomalies were observed.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage or the etiology of the yellow, white, blue and brown material found on the device.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8197311
Report Number1645337-2018-07569
Device Sequence Number267849
Product Code FWM
UDI-Device Identifier00081317001737
UDI-Public00081317001737
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2004
Device Catalogue Number3542620
Device Lot Number211429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR